MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: when the web was attempted to be detached with the detachment controller, red light was on.Web was not detached and both web and detachment controller are replaced with new ones and the procedure was complete successfully.Patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected country in section e from "china" to "south korea".
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, web implant, introducer, dispenser hoop.Items not returned for evaluation: controller.The web implant was returned still attached to the pusher for analysis and was returned within the introducer.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications.However, the proximal connector was found kinked at the brown lead wire joint.The proximal connector was corrected and tested for continuity using an in-house controller and gave red lights.The delivery system resistance was measured and found to be out of specification due to the connector damage.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, but the heater coil was not found stretched and did not show signs of activation using a detachment controller.The investigation of the returned web system found the proximal connector kinked at the brown lead wire joint.The unit did not pass continuity and resistance testing.The kinked proximal connector may have caused or contributed to the reported non-detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the proximal connector kink, but the kink is consistent with the device experiencing forces exceeding the proximal connector's yield strength.
 
Event or Problem Description

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20140637
Report Number2032493-2024-00660
Device Sequence Number7462069
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)230105(17)271231(10)0000389706
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-5-2
Device Lot Number0000389706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/18/2024
10/04/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/23/2024
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROLLER WDC.
Patient SexUnknown